Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



From countable compactness to absolute countable compactness

Authors: Mary Ellen Rudin, Ian S. Stares and Jerry E. Vaughan
Journal: Proc. Amer. Math. Soc. 125 (1997), 927-934
MSC (1991): Primary 54D20; Secondary 54A35
MathSciNet review: 1415367
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every countably compact space which is monotonically normal, almost 2-fully normal, radial $T_2$, or $T_3$ with countable spread is absolutely countably compact. For the first two mentioned properties, we prove more general results not requiring countable compactness. We also prove that every monotonically normal, orthocompact space is finitely fully normal.

References [Enhancements On Off] (What's this?)

  • 1. A. V. Arhangel$'$skii, On bicompacta hereditarily satisfying the Souslin condition. Tightness and free sequences. Soviet Math. Dokl. 12 (1971), 1253-1257.
  • 2. A. V. Arhangel$'$skii, Structure and classfication of topological spaces, Russian Math. Surveys 33 No. 5 (1978) 33-96.
  • 3. A. V. Arhangel$'$skii, Countably compact groups, Math. Japonica 40 (1994) 39 - 53. MR 95i:54001
  • 4. Z. Balogh and M. E. Rudin, Monotone normality, Topology Appl. 47 (1992) 115-127. MR 94b:54065
  • 5. Angelo Bella, Few remarks and questions on pseudo radial and related spaces, to appear.
  • 6. A. Bella and Gerlitz, On a condition for the pseudo radiality of a product, Comment. Math. Univ. Carolin. (Prague) 33 (1992) 311-313. MR 93h:54001
  • 7. C. J. R. Borges, A study of monotonically normal spaces, Proc. Amer. Math. Soc. 38 (1973) 211-214. MR 48:2994
  • 8. E. K. van Douwen, Simultaneous extension of continuous functions, in Eric K. van Douwen, Collected Papers, Volume 1, J. van Mill, ed., North-Holland, Amsterdam, 1994. MR 96a:01047
  • 9. Ryszard Engelking, General Topology, Heldermann Verlag, Berlin 1989. MR 91c:54001
  • 10. Peter Fletcher and William F. Lindgren, Quasi-uniform Spaces, Marcel Dekker, New York 1982. MR 84h:54026
  • 11. R. W. Heath, D. J. Lutzer, and P. L. Zenor, Monotonically normal spaces, Trans. Amer. Math. Soc. 178 (1973) 481-493. MR 51:9030
  • 12. M. J. Mansfield, Some generalizations of full normality, Trans. Amer. Math. Soc. 86 (1957) 489-505. MR 20:273
  • 13. Michael V. Matveev, Absolutely countably compact spaces, Topology Appl. 58 (1994) 81-92. MR 95e:54035
  • 14. Jerry E. Vaughan, On the product of a compact space with an absolutely countably compact space, to appear in the Proceedings of the Vrije University Topology Conference, Amsterdam, 1994.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D20, 54A35

Retrieve articles in all journals with MSC (1991): 54D20, 54A35

Additional Information

Mary Ellen Rudin
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

Ian S. Stares
Affiliation: Department of Mathematical Sciences University of North Carolina at Greensboro Greensboro, North Carolina 27412

Jerry E. Vaughan

Keywords: Countably compact, absolutely countably compact, monotonically normal, property (a), finitely fully normal, almost 2-fully normal, radial, orthocompact, countable spread
Received by editor(s): September 10, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1997 American Mathematical Society